A company official on Tuesday said Tamiflu is safe for children, even though the U.S. Food and Drug Administration is looking into reports that the medication, and others like it, may cause neurological problems in youths.

"We’ve done an extensive review on all of the available data," David Reddy, global team leader for Roche’s Tamiflu, told FOXNews.com.

"We’ve conducted tests and experiments and are conducting new experiments and no causal relationship between Tamiflu and these (neurological) events has been established."

The FDA last week said it's considering new precautions for Tamiflu's product label, which last year began carrying a neuropsychiatric warning. It began reviewing the drug’s safety in 2005 after receiving reports of children experiencing neurological problems, including hallucinations and convulsions.

Twenty-five patients under 21 have died while taking the drug, most of them in Japan. Five deaths resulted from children "falling from windows or balconies or running into traffic." The FDA has said that there is no direct link between these events and Tamiflu.

An outside group of pediatric experts started reviewing the safety of Tamiflu and similar flu drugs, including Relenza, this week. Tamiflu is anti-viral medication that is FDA-approved to treat children age 1 and up. It is used to prevent the flu and to reduce the symptoms of influenza when given early on.

Reddy said the overall frequency of neurological events in children is 19 per 1 million treated with Tamiflu.

"These are very, very infrequent events," he said. "We know that the flu killed 68 children in [the] U.S. last year. And Tamiflu has a very good safety profile, which is why we have pursued approval to treat children as young as 1."

Reddy said the neurological problems that have occurred after taking Tamiflu may be related to the influenza virus itself, rather than the medication.

"Many people are not familiar with the symptoms of the flu," he said. "We know that influenza isn’t well-diagnosed in children. Some people have a cold and they think they have the flu. It is possible that these events are symptoms, just as a high fever is, of the flu itself."

Reddy added that children with the flu, regardless of whether they use Tamiflu, should be monitored closely by their parents and that doing so could decrease the types of incidents that have occurred in Japan.